Advice please

I'm 36 and suffer with APS and fibromyalgia....I've been taken off of hydroxychloquine temporarily due to a recent blood test..(liver enzymes were a bit high) am now suffering with awful hip pain that keeps me awake and makes driving very difficult..I'm now on morphine for the pain..which does help but obviously not a permanent fix..need to wait for bloodstream to be normal before going bk on tablets...but my main question is does anyone else with APS or fibromyalgia get ridiculously thirsty..I drink literally litres of juice/water every day (6+)...is that normal or is something else going on?? Thanks in advance xx

16 Replies

oldestnewest
  • Hello mrtumble and welcome to our forum.

    A couple of questions, if I may please.

    1.  Where are you from?

    2.  Who is managing your APS?

    3.  Are you taking anticoagulation medication, e.g. Warfarin?

    I had a very painful hip in 2006 and, after going to see one of Prof Hughes team at the London Lupus Centre, my GP sent me to a hip specialist, who had an MRI scan performed, which disclosed: fluid in the bone marrow; fluid in the joint; transient osteoporosis; and transient avascular necrosis.  These were caused by clotting in the blood supply to the hip.

    Please have a look at our charity's website: hughes-syndrome.org 

    Also if you are not seeing an APS specialist, then please asked to be referred to one on the list, which may be found at: hughes-syndrome.org/self-he...

    Best wishes.

    Dave

  • Hi there Dave ..I'm in the UK and do have a specialist..I'm on 150mg of aspirin a day..but still have livido really bad..the plaqunil was helping..but had to stop that..it was when I rung up to ask if doubling it would help that they done blood tests..as I'm on tramadol most days..N am now having to use morphine to control the pain...

    The hips are a relatively new problem so I've had no hip scan as yet..been told to see my GP but couldn't get in until the 11th of April..

    It definitely needs more investigating..just feeling very fed up n helpless right now!! Thank you for your reply..

    Claire x

  • Are you seeing one of the recommended specialists for Hughes Syndrome/APS?   MaryF

  • Yes MaryF...I am..at Christchurch hospital..xx

  • Hi Claire

    Please do ask for an MRI scan of your hips, as soon as possible.

    Where in the UK are you?  I'm near Bath.

    Best wishes and regards.

    Dave

  • I will Dave thank you..I'm in Poole but am under Christchurch hospital..I'll ask about a scan when I call them tomorrow...I'm a bit miffed that the nurse told me to go through my GP to be honest..xx Claire 

  • We tried to start a patients' group, in bath, with the help of the Royal National Hospital for Rheumatic Diseases but so few people turned up that it seems to have died a death.

    I ended up having to have a private MRI, as my GP was struggling to get me one quickly enough.

    Dave xx

  • Hi and welcome, firstly where are you located?  and if in the UK are you under one of our recommended specialists, thirdly, Fibro often turns out to be a Thyroid problem, and a thirst like that needs to be monitored.  It is possible to end up with other autoimmune diseases.  Are you on anticoagulation?  Also when were your levels of B12, D and iron last done, plus how recently have your hips been scanned?   MaryF

  • Just a thought-are your BSL's in normal range?  Excess thirst is often a sign of Diabetes so could be worthwhile just getting that checked at your next doctor's visit.

  • Hiya..diabetes has been ruled out..that was my first thought..I just know that drinking this much isn't normal..thank you x claire

  • Hope you get something sorted out soon-usually me that gets something weird in a holiday season when everything is closed! I was pretty "normal" this year :)

  • I'm far from normal it would seem..Lol..again thank you Ozchick...😊 x

  • Hi I drink a lot and was diagnosed with Sojerns! It's a simple blood test! They say Sojerns is common with APS patients! Kee us updated please! Good luck 

  • Hi Debbweb01 

    Yes my sister has both...I'll ask for a retest I think..can't wait to get bk on plaqunil..as that is the treatment for sojerns anyway..thank you for your comment xx

    Claire 

  • Yes please ask for retest! The dry mouth classic sign! My eyes too are dry plus my teeth most all need to be pulled, but must suffer for now till I can save up for new ones! I'm having bad luck lately! I also tested positive for RA! Had JRA as a child and thought it disappeared, but has come bak with a vengeance! I wish u luck! They want me to go on Plaquinil too! Is it a good medicine and will it be for APS or will I still b on Warfarin too? 

  • Oh Debbweb01...sounds like you're having a terrible time of it..Yes you can take plaqunil with warfarin..it's not an anticoagulant and will definitely help with your symptoms..good luck hun..I hope you're feeling better soon..xx Claire

You may also like...